# SDR SWIA2019120246800

- Difficulty date: December 2, 2019
- Submitted: December 2, 2019
- Operation: Air carrier
- Aircraft: N204SY
- Make and model: Emb ERJ 170-200 LR
- Aircraft serial: 17000626
- Aircraft time: 8,606 hours, 4,763 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Odor
- Location: Cabin
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF THE CABIN EXPERIENCED A FUME EVENT.   THE SMELL WAS OIL BASED AND  STRONG.   THE FLIGHT ATTENDANTS WERE EXPERIENCING BURNING EYES AND DISCOMFORT.  THE FIRST OFFICER ALSO COMPLAINED OF DISCOMFORT  IN THE EYES.    ONE FLIGHT ATTENDANT COMPLAINED OF A HEADACHE.   I INSTRUCTED THE COCKPIT CREW TO DON OXYGEN.    / DECLARED AND EMERGENCY AND RETURNED TO YYC.  EMS PERSONNEL BOARDED THE AIRPLANE AND CONFIRMED  FUMES IN THE CABIN BUT NO VISIBLE HAZE OR SMOKE.    / WE FIRST SUSPECTED GLYCOL BUT THE NATURE OF THE SMELL WAS MORE OIL BASED.   WE ATTEMPTED TO ALLOW THE SMELL TO DISSIPATE AFTER TAKEOFF BUT THE FLIGHT ATTENDANT INDICATED IT WAS NOT IMPROVING.   UPON LANDING THE FLIGHT ATTENDANTS AND BOTH PILOTS NOTICED THE SMELL INCREASED.  THE FLIGHT ATTENDANTS INDICATED THE SMELL WAS CONSISTENT WITH NAIL POLISH.   FLIGHT 5877 CLOSEDAFTER PERFORMING ENGINE RUNS AND RAN THEM AT DIFFERENT POWER SETTING AND CHECKED THEM FROM DIFFERENT BLEED SOURCES. THERE WERE NO EVIDENTS OF ANY ODOR COMING FROM THE ENGINES, THEY RAN NORMAL, NO FAULT NOTED AT THIS TIME.
